# SDR 2021FA0000036

- Difficulty date: February 7, 2021
- Submitted: February 7, 2021
- Operation: General aviation
- Aircraft: N6851
- Make and model: Cessna 150F
- Aircraft serial: 15063451
- Aircraft time: 3,400 hours
- Engine: Cont O200*
- Engine time: 3,400 hours
- Propeller: Mcauly 1A101DCM
- System (JASC): 2562 · Emergency Locator Beacon
- Part: Elt
- Part number: ELT345
- Part serial: 382041018
- Condition: False Activation
- Location: Tailcone
- Part time: 30 hours
- Stage of operation: IN
- How discovered: O
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

ELT ACTIVATED WITHOUT ANY LOAD PLACED ON AIRCRAFT AT 3:21AM,FEB 5,2021  AIRCRAFT WAS IN HANGAR HAVING ANNUAL ACCOMPLISHED.  WORK ON AIRCRAFT STOPPED FOR THE DAY AT 4:30PM ON FEB 4,2021,THE DAY PRIOR. AFCC TRIED TO CALL OWNER AT 3:30AM FEB5 BUT OWNER DID NOT ANSWER, LOCAL POLICE DEPARTMENT CONTACTED OWNER AT HIS HOME AT 6:00AM FEB 5,2021, TO LET HIM KNOW THE ELT WAS ACTIFIED. OWNER CONTACTED AFCC AND WAS TOLD ELTS FIRST SATELITE REPORT WAS AT 3:21 AM AND WAS STILL ACTIVATED. OWNER ADVISED AFCC THAT HE WOULD GET THE ELT SHOUT OFF BUT WOULD TAKE 30 MINUTES TO GET TO HANGAR. AFCC ADVISED IF THE ELT DID NOT SHUT OFF THEY WOULD CALL BACK TO ADVISE.    
 OWNER WENT TO HANGAR AND FOUND ELT WAS CHIRPING AND RED LIGHT WAS ON. ELT REMOVED AND SWITCH MOVE TO OFF/TEST POSITION AND THE ELT DID NOT SHUT OFF.  ELT BATTERY REMOVED AND ELT SHUT OFF. BATTERY RECONNECTED AND THE ELT ACTIVATED AGAIN.  AFCC NEVER CALLED BACK. DISCONNECTED BATTERY AND MAILED ELT TO MANUFACTURER FOR REPAIR. ELT INSTALLED AT THE PRIOR ANNUAL IN JANUARY 2020 WITH NO MALFUNCTIONS NOTED UNTIL THE ACTIVATION ON FEB 5, 2021
